MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX OTW; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX30018W
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/05/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure an attempt was made to use one resolute onyx rx coronary drug eluting stent to treat a lesion.It was reported that the stent failed to cross the lesion and the stent was damaged.Stent struts were found to be sticking out.No patient injury reported.
 
Additional Manufacturer Narrative
Additional information: patient details - there was no damage noted to the device packaging.There were no issues noted when removing the device from the hoop.The device was inspected with issues.It is reported that after the device was removed from the hoop it was noted to have a lifted strut.The device was not used in the patient.The procedure was completed using another resolute onyx device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis summary: stent was positioned between the marker bands but not meeting specifications due to deformation of the proximal marker bands.Deformation was evident to the 1st and 2nd proximal stent wraps with struts raised.Proximal stent od = 0.071 inches; mid stent od =0.039 inches; distal stent od =0.041 inches.Specification =0.055 inches max.No deformation was evident to the distal tip.The inner lum en patency was verified with a 0.015 inch mandrel.A protective sheath of similar dimensions to that used during the manufacturing of this batch could not be placed over the stent due to the deformed stent struts.No other damage evident to the remainder of the device.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Photo 1: image shows the distal portion of a device.Deformation is evident to the proximal stent wraps.Deformation was evident to the 17th and 18th distal stent wraps with struts raised.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX OTW
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7955569
Report Number9612164-2018-02712
Device Sequence Number18939440
Product Code NIQ
UDI-Device Identifier00643169602519
UDI-Public00643169602519
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2020
Device Catalogue NumberRONYX30018W
Device Lot Number0009092071
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/22/2018
Initial Date Received by Manufacturer 10/09/2018
Supplement Date Received by Manufacturer10/16/2018
11/21/2018
12/20/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date11/12/2018
12/11/2018
01/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age84 YR
Patient Weight95